An elderly woman is admitted to the hospital for a hip fracture related to osteoporosis. Which of the following patient medications decreases bone density?
•Long term use of levothyroxine is associated with decreased bone density in the hip and spine in post-menopausal women.
•Incorrect: Insulin lispro and propylthiouracil are not associated with osteoporosis or decreased bone density.
•Incorrect: Risedronate is used to prevent and treat osteoporosis.
A patient is prescribed citalopram. Which of the following side effects should the nurse include in the discharge instructions?
A nurse is obtaining a medication history from a patient with gastroesophageal reflux disease. The patient claims to take omeprazole and warfarin at bedtime. The nurse should be concerned because:
The provider orders mannitol IV for a client admitted to the ICU with a closed head injury. Following the administration of mannitol, the nurse expects which of the following?
A patient is prescribed gentamicin ophthalmic drops for the treatment of conjunctivitis. Which of the following statements indicates to the nurse that the patient requires additional instruction?
A patient is receiving an intravenous infusion of metronidazole for the treatment of C. difficile. The nurse should monitor the patient for which rare, but serious, side effect?
A patient is administered bethanechol for urinary retention. The patient is most likely to complain of which of the following side effects?
A patient taking warfarin for atrial fibrillation has blood tests done every 4 weeks. Which of the following laboratory results is the goal of treatment for this patient?
A patient is prescribed droperidol for the treatment of postoperative nausea. The nurse will administer this medication by which of the following routes?
A nurse is caring for a patient with cerebral edema after a motor vehicle accident. The physician prescribes dexamethasone. Which of the following assessment findings would indicate that this treatment is effective?
A nurse is caring for a patient prescribed to cyclosporine. The nurse should monitor the patient for which common side effects?
An alert and oriented elderly patient
A patient is admitted after sustaining multiple burns to the torso and head. The nurse anticipates that the physician will check for corneal damage with the use of which ophthalmic medication?
The nurse is providing medication teaching to a client recently prescribed clopidogrel 75 mg PO Q daily for the prevention of myocardial infarction (MI). The nurse explains that clopidogrel is
A patient with severe sepsis is at risk for pseudomembranous colitis when taking which of the following medications?
A patient recently prescribed ezetimibe (Z
A nursing student assesses the pain of a patient suffering from pancreatitis. The nursing student would refer to this type of pain as:
A patient has been taking betamethasone for the treatment of chronic obstructive pulmonary disease. Which statements by the patient indicates the need for further instruction?
A patient is administered bethanechol for urinary retention. The patient is most likely to complain